Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RcknDisturbed1

Accutane + already severly dry skin...?

So I'm starting accutane on Friday and I'm nervous about my skin condition getting worse.

I swam competitively for like 8 years and ever since my varsity high school days (10k yards a DAY) my feet have been horribly dry. They crack and are so sore that they bleed and throb for hours after I'm sitting down at the end of the day.

I'm nervous that being on accutane will make them worse. And I work at a waterpark that you have to stand or walk the entire 6-8 hour shifts.

I have some topical ointments that my dermatologist gave me but it seems to help but not actually prevent them from cracking.

Any advice?

Share this post


Link to post
Share on other sites

Have you tried using Vaseline on them (obviously not when your about to walk around, but for when your just sitting around at night, etc)?

I'm not sure how much accutane will effect your feet to be honest. I've been on accutane 3 times now, and I only ever got dry skin on my face, lips, and the inside of my nose. Although I'm sure its possible for it to effect them.

Share this post


Link to post
Share on other sites

Oh ya, we do. The manager of aquatics is ALWAYS telling us managers to make sure the guards and swim instructors are always wearing sunscreen. I have to set a good example :)

I REEMED this guard out one time, she wore suntan skil oil out... on the stand.. in like 98 degree weather. Not only is that like severely bad for your skin but on top of that she put soda in her water bottle. HELLO, DEHYDRATION! lol

But ya I wear like a 75 SPF sunblock on my face, lol.

Share this post


Link to post
Share on other sites
No sunblock while on accutane = fail

Does Accutane really make you that sensitive to the sun? I knew it made sensitivity worse but how bad? I burn very easily and am thinking about getting on it, and since summer is fast approaching, i'm kinda worried!

Share this post


Link to post
Share on other sites

I have been on Accutane for a month now and haven't noticed any dryness around my feet!! Everyone is different. I sell skin care & Cosmetics and we have something that is called aromaessentials awaken sea salt scrub!! Its very gentle, but too rough for the face!!! It would work fabulous for your feet! Leaves your skin feeling sooooooooo good!!! You should check it out. You can only buy it online or through a consultant but the website is www.arbonne.com You might even know someone who sells this product as its getting to be really big!!!

Best of luck :)

Share this post


Link to post
Share on other sites

Well, I didn't ever used to have any problems with my feet, but now that I'm on Accutane I started developing problems with them. I got blisters on them so big and bad that I had to go on a sickleave for like a week 'cause I couldn't walk without it hurting like hell, I have a job where I move around a lot too, plus I had to be put on antibiotics 'cause it looked like there was a big risk for infection. I only have small cracks right now, nothing I can't handle, but I also have developed nail problems and I have one ingrown toenail that doesn't seem to heal well at all.

So... I guess you should be prepared that your feet problems might get worse. Try to find the best moisturizers and feet care stuff you can. Good luck!!!

Share this post


Link to post
Share on other sites

^^ Umm... not really. I mean, the main cause of the blisters was walking with bad shoes with hard, uneven and rough bottom for 2 hours a day outside. The blisters got better after I bought new soft bottoms for the shoes, however I've walked with those same shoes for years and the only time it got so bad was this year when I was on tane. I also have a lot of eczema problems overall on my skin thanks to tane, so what I'm trying to say is that the drug will make your skin more sensitive and dry.

Don't be so scared though. Just do whatever you can to keep your feet good. You will survive it. You can always stop the course in the middle if it gets too bad.

Share this post


Link to post
Share on other sites

Things are going alright I suppose. Got my first (very light) nosebleed this morning. That kinda sucked lol. Otherwise I just have really dry skin and lips. I've been having more frequent headaches on this though. That kinda sucks. lol

As for my feet it's kinda difficult to say so far.. They seemed to hurt more at work, more stabbing pains when the cracked skin stretched I guess. . I think it may be, but then again maybe it was just in my head since I was so worried about it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×